Concomitant AIDS cholangiopathy and Fanconi syndrome as complications of HIV in a single patient

    loading  Checking for direct PDF access through Ovid

Abstract

We describe the case of a 50-year-old woman presenting to our acute medicine department with generalised non-specific symptoms on a background of HIV managed on triple therapy (tenofovir, lamivudine and zidovudine). On admission, she was noted to be acidotic with proteinuria, glycosuria, hypophosphataemia and generalised body pain, and was diagnosed with Fanconi's renotubular syndrome secondary to tenofovir. It was also noted that she had elevated liver dysfunction markers, and an MRI of the liver revealed a focal stricture near the ampulla of Vater, resulting in a diagnosis of AIDS cholangiopathy. These two diagnoses are rare complications of HIV, and the presence of both these pathologies in a single patient has never been reported in the literature before, and we therefore believe that this case is the first of its kind.

Related Topics

    loading  Loading Related Articles